Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 62, NWS Charleston, SC

August 18, 2020Liberty County, Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 18, 2020, 5:28 PM EDT for Liberty County, Long County, Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2020, 5:28 PM EDT (21:28 UTC)
Expired
Aug 18, 2020, 6:30 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 94 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:50 PM EDTTSTM WND DMG3 Se Gum Branch, GALIBERTY COUNTY WARNING POINT REPORTED A FEW TREES DOWN AT HWY 196 AND WELLS RD. TIME ESTIMATED BY REPORT TIME AND RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2385 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS52 KCHS 182128
SVRCHS
GAC179-183-182230-
/O.NEW.KCHS.SV.W.0062.200818T2128Z-200818T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
528 PM EDT Tue Aug 18 2020

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Liberty County in southeastern Georgia...
  Long County in southeastern Georgia...

* Until 630 PM EDT.

* At 527 PM EDT, a severe thunderstorm was located near Gumbranch,
  moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Hinesville, Ludowici, Fort Stewart, McIntosh, Walthourville,
  Flemington, Allenhurst, Gumbranch, Gum Branch and Donald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3205 8165 3203 8162 3197 8159 3196 8156
      3196 8149 3197 8148 3195 8146 3194 8141
      3193 8140 3192 8140 3190 8139 3165 8179
      3181 8196
TIME...MOT...LOC 2127Z 344DEG 7KT 3190 8171 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
4 follow-up statements
874 
WWUS52 KCHS 182150
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
550 PM EDT Tue Aug 18 2020

GAC179-183-182230-
/O.CON.KCHS.SV.W.0062.000000T0000Z-200818T2230Z/
Liberty GA-Long GA-
550 PM EDT Tue Aug 18 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY AND LONG COUNTIES...

At 550 PM EDT, a severe thunderstorm was located over Gum Branch,
moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Hinesville, Ludowici, Fort Stewart, McIntosh, Walthourville,
Flemington, Allenhurst, Gumbranch, Gum Branch and Donald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3200 8161 3197 8159 3196 8156 3196 8149
      3197 8148 3195 8146 3194 8141 3193 8140
      3192 8140 3190 8139 3165 8179 3181 8196
TIME...MOT...LOC 2150Z 339DEG 13KT 3183 8168 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
090 
WWUS52 KCHS 182200
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
600 PM EDT Tue Aug 18 2020

GAC179-183-182230-
/O.CON.KCHS.SV.W.0062.000000T0000Z-200818T2230Z/
Liberty GA-Long GA-
600 PM EDT Tue Aug 18 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LIBERTY AND LONG COUNTIES...

At 600 PM EDT, a severe thunderstorm was located over Gum Branch,
moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Hinesville, Ludowici, Fort Stewart, McIntosh, Walthourville,
Flemington, Allenhurst, Gumbranch, Gum Branch and Donald.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3195 8158 3192 8155 3187 8144 3165 8179
      3181 8196
TIME...MOT...LOC 2200Z 344DEG 7KT 3181 8167 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
485 
WWUS52 KCHS 182217
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
617 PM EDT Tue Aug 18 2020

GAC179-182227-
/O.CAN.KCHS.SV.W.0062.000000T0000Z-200818T2230Z/
Liberty GA-
617 PM EDT Tue Aug 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY IS CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3187 8176 3182 8171 3175 8163 3165 8179
      3181 8196
TIME...MOT...LOC 2217Z 014DEG 14KT 3176 8180 

$$

GAC183-182230-
/O.CON.KCHS.SV.W.0062.000000T0000Z-200818T2230Z/
Long GA-
617 PM EDT Tue Aug 18 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LONG COUNTY...

At 617 PM EDT, a severe thunderstorm was located near Ludowici,
moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Ludowici and Donald. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3187 8176 3182 8171 3175 8163 3165 8179
      3181 8196
TIME...MOT...LOC 2217Z 014DEG 14KT 3176 8180 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
184 
WWUS52 KCHS 182225
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
625 PM EDT Tue Aug 18 2020

GAC183-182235-
/O.EXP.KCHS.SV.W.0062.000000T0000Z-200818T2230Z/
Long GA-
625 PM EDT Tue Aug 18 2020

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY WILL EXPIRE AT 630
PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3187 8176 3182 8171 3175 8163 3165 8179
      3181 8196
TIME...MOT...LOC 2225Z 344DEG 7KT 3175 8180 

$$

NED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:40 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 18, 3:40 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
340 PM EDT Tue Aug 18 2020

.SYNOPSIS...
A weak cold front will stall over or near the region today and
tonight. This stationary front will remain over the region and
gradually weaken into the weekend. High pressure is then
expected to prevail early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
This evening and tonight: The initial convective cluster
developed across Candler, Jenkins, Bulloch, and Screven
counties. That cluster has thrown out a nice outflow boundary
that is progressing eastward and should continue to kick off new
updrafts as it moves. Further east, the sea breeze is
initiating along the Charleston County coast and is starting to
move to the east within the broader steering flow. SPC
mesoanalysis shows 1,000-1,200 J/kg of DCAPE across much of the
area, so there will be the potential for strong wind gusts. The
main convective cluster was producing 40-50 knot on base
velocity data, indicative of the wind potential in this
environment. We could need a few more Severe Thunderstorm
Warnings before storms weaken later this evening. Also of note,
we will have to monitor convective trends later this evening
around the time of high tide (~8:20 pm) for possible fresh/salt
water flooding issues in Downtown Charleston. Once the diurnal
activity weakens later this evening we should see a lull before
possibly seeing isolated to scattered showers and thunderstorms
late tonight. Models seem to favor the South Carolina coast and
the Charleston Tri-County for this possible late night activity.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Moderate confidence this period. The area will remain between
troughing to the west and ridging to the east which will keep
abundant moisture and periodic upper-level forcing in place.
Combine these factors with mesoscale boundaries from the sea
breeze and convective outflows and the result will be higher
than normal rain chances, mainly each afternoon/evening. Deep
layer shear could increase a bit the next several days but still
be fairly marginal to support much severe weather, however
isolated instances of damaging winds certainly cannot be ruled
out. Temperatures should remain near to slightly above normal.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The mid-level trough over the Lower Mississippi Valley Friday
night will weaken through the weekend. Meanwhile, high pressure
in the Atlantic will gradually shift towards the Southeast U.S.
early next week. At the surface, the stationary front over or
just west of our area will dissipate this weekend, with Atlantic
high pressure approaching the coast. Sea breeze convection will
be possible each afternoon/evening. Though, coverage should be
at or just below normal. Temperatures will be near normal.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Main near term concern is for direct impacts from thunderstorms
at KCHS and KSAV. Currently, activity is initiating inland, so
we have delayed the mention of VCTS until around 20z at both
sites. A TEMPO for thunder and MVFR visibility remains in the
20-23z time period. Amendments will almost certainly be needed
as thunderstorms evolve later this afternoon and into the
evening. Overnight, no significant fog or stratus concerns, but
we could see nocturnal shower and thunderstorm activity near
KCHS. Introduced a VCSH at 09z at KCHS.

Extended Aviation Outlook: Occasional flight restrictions are
possible in showers and thunderstorms, especially during the
afternoon and evening hours.

&&

.MARINE...
Tonight: Winds along the land/sea interface will peak in the
10-15 knot range this evening and then should steadily drop off
to 5-10 knots late tonight. Seas will average 2-3 feet. Mariners
should monitor conditions through the evening for thunderstorms
approaching and moving into the local waters, capable of
producing strong wind gusts.

Wednesday through Sunday: Moderate to high confidence this
period. A stationary front will remain inland the next few days,
gradually weakening into the weekend. High pressure is then
expected to prevail early next week. Expect backing winds to the
south/southeast each day near the coast along with some higher
gusts due to the sea breeze. At night, winds should veer more
southwesterly as the land breeze and nocturnal jet form.
Conditions overall should remain below Small Craft Advisory
levels but mariners can expect gusty winds in/near
thunderstorms, and the potential for isolated waterspouts to
form along the land breeze each morning.

&&

.TIDES/COASTAL FLOODING...
For the evening high tide, current tidal departures are running
around 0.8 ft and we should be on track for the Charleston
Harbor to peak around 7.3 ft MLLW. A Coastal Flood Advisory has
been issued for high tide around 8:20 pm.

Astronomical contributions from the new moon and perigee will
result in elevated tides (the Perigean Spring Tides) through the
week. At least minor coastal flooding and associated Coastal
Flood Advisories will be possible around the times of the
evening high tides through at least Thursday, and especially
along the South Carolina coast. If heavy rain coincides with
these elevated evening tides, significant flooding could develop
in some areas, especially in downtown Charleston.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory until 10 PM EDT this evening for
     SCZ048>050.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...RJB
LONG TERM...MS
AVIATION...BSH/RJB
MARINE...BSH/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 18, 3:24 PM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
324 PM EDT Tue Aug 18 2020

SCZ048>050-191000-
Beaufort-Coastal Colleton-Charleston-
324 PM EDT Tue Aug 18 2020

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Coastal Flooding: Minor coastal flooding is likely during the
evening high tides through at least Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ051-191000-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Coastal Jasper-
324 PM EDT Tue Aug 18 2020

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-191000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
324 PM EDT Tue Aug 18 2020

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Aug 18, 4:23 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT TUE AUG 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       1 NNW CHARLESTON        32.80N  79.95W
08/18/2020  U0.00 INCH       CHARLESTON         SC   SOCIAL MEDIA

            VIDEO SHARED ON INSTAGRAM SHOWS MINOR FLOODING AT THE
            INTERSECTION OF KING AND HUGER STREETS IN DOWNTOWN
            CHARLESTON. THE INTERSECTION IS STILL PASSABLE.

&&

EVENT NUMBER CHS2000662

BSH
Special weather statement, Aug 18, 4:24 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston SC
424 PM EDT Tue Aug 18 2020

GAZ101-SCZ042-047-048-051-182100-
Effingham-Inland Jasper-Coastal Jasper-Hampton-Beaufort-
424 PM EDT Tue Aug 18 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BEAUFORT...HAMPTON AND JASPER COUNTIES...

At 424 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Grahamville, or over Ridgeland, moving
southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Beaufort, Ridgeland, Clarendon, Jasper, Hardeeville, Grahamville,
Ebenezer and Coosawhatchie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3243 8133 3269 8090 3254 8068 3226 8095
TIME...MOT...LOC 2024Z 304DEG 7KT 3250 8094

NED
Local storm report, Aug 18, 4:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT TUE AUG 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       CHARLESTON              32.79N  79.93W
08/18/2020  M1.25 INCH       CHARLESTON         SC   MESONET

            A RAIN GAUGE LOCATED AT THE GAILLARD CENTER MEASURED
            1.25 INCHES OF RAIN IN THE 90 MINUTE PERIOD FROM 2:50 PM
            THROUGH 4:20 PM.

&&

EVENT NUMBER CHS2000663

BSH
Special weather statement, Aug 18, 4:33 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Charleston SC
433 PM EDT Tue Aug 18 2020

SCZ043-048-049-182100-
Coastal Colleton-Beaufort-Inland Colleton-
433 PM EDT Tue Aug 18 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES...

At 433 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Dale, or 10 miles north of Beaufort, moving
southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Yemassee, Hendersonville, Green Pond, Dale, Gardens Corner, Ashepoo,
Ritter and White Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3272 8044 3256 8047 3247 8060 3266 8086
      3289 8073
TIME...MOT...LOC 2033Z 304DEG 7KT 3260 8067

NED
Local storm report, Aug 18, 4:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE AUG 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       CHARLESTON              32.78N  79.94W
08/18/2020  U0.00 INCH       CHARLESTON         SC   LAW ENFORCEMENT

            CHARLESTON P.D. REPORTED SEVERAL STREETS CLOSED DUE TO
            HEAVY RAINFALL INCLUDING: PRESIDENT AND LINE, PRESIDENT
            AND FISHBURNE, ASHLEY BETWEEN FISHBURNE AND SUMTER,
            ASHLEY BETWEEN CALHOUN/BENNETT, RUTLEDGE AVE BETWEEN
            CALHOUN/BENNETT, THE INTERSECTION OF WENTWORTH/BARRE,
            CALHOUN BETWEEN SMITH AND OGIER.

&&

EVENT NUMBER CHS2000664

RFM
Special weather statement, Aug 18, 5:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
520 PM EDT Tue Aug 18 2020

GAZ116-138-182145-
Inland Liberty-Inland Bryan-
520 PM EDT Tue Aug 18 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...

At 520 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Fort Stewart, moving south at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Hinesville, Fort Stewart, Walthourville, Flemington, Gumbranch and
Gum Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3194 8174 3197 8175 3206 8166 3196 8154
      3193 8142 3178 8164 3180 8166 3188 8177
TIME...MOT...LOC 2120Z 341DEG 13KT 3193 8169

NED

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:48 PM EDTSpecial Weather StatementCHSScreven42 min
Aug 18, 2:31 PM EDTSevere Thunderstorm WarningCHSScreven59 min
Aug 18, 2:47 PM EDTSpecial Weather StatementCHSCandler28 min
Aug 18, 3:14 PM EDTSpecial Weather StatementCHSEffingham31 min
Aug 18, 3:22 PM EDTSpecial Weather StatementCHSCandler23 min
Aug 18, 3:46 PM EDTSpecial Weather StatementCHSEffingham29 min
Aug 18, 4:17 PM EDTSpecial Weather StatementCHSEffingham43 min
Aug 18, 4:37 PM EDTSevere Thunderstorm WarningCHSBryan52 min
Aug 18, 5:20 PM EDTSpecial Weather StatementCHSLiberty25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.